Jump to content
  • Sign Up
Celiac.com Sponsor:


Celiac.com Sponsor:

Mwhaley

Newbie - Withdraw Symptoms?

Rate this topic

Recommended Posts

Hi so I'm new to this and I honestly don't even know where to post this. I read a few comments about withdraw symptoms some saying I will get them and some saying I won't.

I should mention that I am currently going through several other health issues. I have been sick for 3 years now with parasites (gross I know). They found them and treated me about 2 and a half years ago and my GI doctor said they were gone. Well after the 4 rounds of treatment I started to get sick again and just kept getting worse. I went to see Dr. Taz down in Atlanta back in May and I am also seeing an acupuncture doctor here in St. Louis (who is great) and they both still believe I have a parasite so I'm going through those treatments right now.

They are also helping me go off of Nortriptyline which my GI doctor just put me on to cover symptoms. I tried going off of that a few months ago but I went off to fast and had absolutely horrible withdraw symptoms where I just wanted to curl up and die. So now they put me back on it and are taking me off of it even slower but I still think I am having withdraw symptoms but not as bad.

Do you guys think that I will also have bad withdraw symptoms from cutting gluten?

And if so do y'all know anything that would help settle an upset stomach? Or that helped you through your withdraws?

Oh and I just found out yesterday that I have celiac disease. I probably should have stated that earlier.

Sorry if this is too much to read.

Share this post


Link to post
Share on other sites

Sorry you've had such a tough go.  :(

 

Withdrawal only hits some celiacs. I've seen a stat saying around 30% experience problems, but I'm not sure on that number.

 

I'm not sure what it is exactly that causes the withdrawal. I don't think it is the lack of gluten, but I'm not sure.  It could be from cutting sugars or starches. It could be something else in the wheat... I don't know.

 

I personally experienced a lot of fatigue and was very moody... very. I also remember a killer migraine that lasted almost a week.  Not everyone gets symptoms like that though.  After about two weeks I was through that and starting to get better.  During withdrawal, my bloating started to improve and my stomach aches lessened too, so it wan't all bad.

 

Best wishes. I hope it is a smooth transition for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...